Misplaced Pages

John B. Conway

Article snapshot taken from Wikipedia with creative commons attribution-sharealike license. Give it a read and then ask your questions in the chat. We can research this topic together.
American mathematician For other people named John Conway, see John Conway (disambiguation).

John B. Conway
Born (1939-09-22) September 22, 1939 (age 85)
New Orleans, Louisiana, United States
Alma mater
Websitehttp://home.gwu.edu/~conway/ Edit this on Wikidata
Academic career
InstitutionsThe George Washington University
Thesiswww.jstor.org/stable/1994310 (1966)
Doctoral advisorHeron S. Collins
Doctoral studentsJim Agler (1980)

John Bligh Conway (born September 22, 1939) is an American mathematician. He is currently a professor emeritus at the George Washington University. His specialty is functional analysis, particularly bounded operators on a Hilbert space.

Conway earned his B.S. from Loyola University and Ph.D. from Louisiana State University under the direction of Heron Collins in 1965, with a dissertation on The Strict Topology and Compactness in the Space of Measures. He has had 20 students who obtained doctorates under his supervision, most of them at Indiana University, where he was a close friend of mathematician Max Zorn. He served on the faculty there from 1965 to 1990, when he became head of the mathematics department at the University of Tennessee.

He is the author of a two-volume series on Functions of One Complex Variable (Springer-Verlag), which is a standard graduate text.

Selected publications

References

  1. ^ John B. Conway at the Mathematics Genealogy Project
  2. Conway, John (1967). "The Strict Topology and Compactness in the space of Measures". Transactions of the American Mathematical Society. 126 (3): 474–486. doi:10.1090/S0002-9947-1967-0206685-2. JSTOR 1994310.
  3. Gamelin, T. W. (1993). "Review: The theory of subnormal operators, by John B. Conway". Bull. Amer. Math. Soc. (N.S.). 28 (1): 199–202. doi:10.1090/s0273-0979-1993-00355-0.
  4. Muhly, Paul S. (1983). "Review: Subnormal operators, by John B. Conway". Bull. Amer. Math. Soc. (N.S.). 8 (3): 511–515. doi:10.1090/s0273-0979-1983-15144-3.

External links


Flag of United StatesScientist icon

This article about an American mathematician is a stub. You can help Misplaced Pages by expanding it.

Categories: